Super compact pairwise model for SIS epidemic on heterogeneous networks

Simon, Péter L and Kiss, Istvan Z (2016) Super compact pairwise model for SIS epidemic on heterogeneous networks. Journal of Complex Networks, 4 (2). pp. 187-200. ISSN 2051-1310

PDF - Accepted Version
Download (250kB) | Preview


In this paper we provide the derivation of a super compact pairwise model with only 4 equations in the context of describing susceptible-infected-susceptible (SIS) epidemic dynamics on heterogenous networks. The super compact model is based on a new closure relation that involves not only the average degree but also the second and third moments of the degree distribution. Its derivation uses an a priori approximation of the degree distribution of susceptible nodes in terms of the degree distribution of the network. The new closure gives excellent agreement with heterogeneous pairwise models that contain significantly more differential equations.

Item Type: Article
Keywords: SIS epidemic; pairwise model, triple closure
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics
Depositing User: Richard Chambers
Date Deposited: 27 Aug 2015 11:21
Last Modified: 24 Jun 2017 05:24

View download statistics for this item

📧 Request an update